Alert archive / Nebraska / Red Flag Warnings in 2008

Red Flag Warning 4, NWS Cheyenne, WY

April 29, 2008

NWS Cheyenne, WY issued this red flag warning at Apr 29, 2008, 6:58 AM CDT. It took effect at Apr 29, 2008, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 6:58 AM CDT (11:58 UTC)
In effect from
Apr 29, 2008, 2:00 PM CDT
Expired
Apr 29, 2008, 7:55 PM CDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 291158
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
558 AM MDT TUE APR 29 2008

...RED FLAG WARNING ISSUED FOR THE WESTERN NEBRASKA PANHANDLE AND
PARTS OF SOUTHEAST WYOMING THIS AFTERNOON AND EARLY EVENING...

.WARM TEMPERATURES AND LOW HUMIDITIES WILL COMBINE WITH SOUTH TO
SOUTHWEST WINDS OF 15 TO 25 MPH TO CAUSE INCREASED FIRE DANGER.

NEZ200-202-WYZ292-293-300100-
/O.NEW.KCYS.FW.W.0004.080429T1900Z-080430T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-
558 AM MDT TUE APR 29 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT
THIS EVENING. 

TEMPERATURES WILL WARM INTO THE UPPER 60S AND 70S THIS AFTERNOON
...AND EVEN NEAR 80 IN THE NEBRASKA PANHANDLE. THESE READINGS WILL
COMBINE WITH VERY LOW HUMIDITIES NEAR 10 PERCENT AND SOUTH TO 
SOUTHWEST WINDS OF 15 TO 25 MPH TO CAUSE CRITICAL FIRE WEATHER
CONDITIONS. SHOULD ANY FIRE START...IT WILL HAVE THE POTENTIAL TO
SPREAD RAPIDLY. 

CONDITIONS WILL BEGIN TO IMPROVE ABOUT AN HOUR BEFORE SUNSET. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JLH
2 follow-up statements
000 
WWUS85 KCYS 292019
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
219 PM MDT TUE APR 29 2008

...RED FLAG WARNING CONTINUES FOR PART OF SOUTHEAST WYOMING THIS
AFTERNOON AND EARLY EVENING...

.WARM TEMPERATURES AND LOW HUMIDITIES WILL COMBINE WITH SOUTH TO
SOUTHWEST WINDS OF 15 TO 25 MPH TO CAUSE INCREASED FIRE DANGER.

NEZ200-202-292130-
/O.CAN.KCYS.FW.W.0004.000000T0000Z-080430T0100Z/
NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS-
SCOTTSBLUFF NATIONAL MONUMENT AND THE WILDCAT HILLS OF WESTERN
NEBRASKA-
219 PM MDT TUE APR 29 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WQARM TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL CONTINUE OVER
THE AREA FOR THE REST OF THIS AFTERNOON BUT IT APPEARS THAT WINDS
WILL NOT BE AS STRONG AS EARLIER EXPECTED. SOUTH TO SOUTHEAST
WINDS WILL BE GENERALLY FROM 8 TO 14 MPH WITH A FEW HIGHER GUSTS.


$$

WYZ292-293-300100-
/O.CON.KCYS.FW.W.0004.000000T0000Z-080430T0100Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-
219 PM MDT TUE APR 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

TEMPERATURES WILL BE IN THE MID 60S TO AROUND 70 DEGREES FOR THE
REST OF THE AFTERNOON WITH RELATIVE HUMIDITIES NEAR 10 PERCENT.
THIS ALONG WITH SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WILL CAUSE
CRITICAL FIRE WEATHER CONDITIONS. SHOULD ANY FIRE START...IT WILL
HAVE THE POTENTIAL TO SPREAD RAPIDLY.

CONDITIONS WILL BEGIN TO IMPROVE ABOUT AN HOUR BEFORE SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KCYS 300055
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT TUE APR 29 2008

WYZ292-293-300200-
/O.CAN.KCYS.FW.W.0004.000000T0000Z-080430T0100Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-
655 PM MDT TUE APR 29 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

THE STRONG SOUTHWEST WINDS WILL GRADUALLY DIMINISH EARLY THIS
EVENING AND WITH COOLING TEMPERATURES THE RELATIVE HUMIDITY VALUES
WILL RECOVER TO THE 15 TO 25 PERCENT RANGE. OVERNIGHT RECOVERIES
ARE EXPECTED TO REACH 50 TO 60 PERCENT ACROSS THE LARAMIE VALLEY
AND NORTH AND SOUTHWEST CARBON COUNTY.

$$

CARPENTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 29, 6:05 AM CDT, 53 minutes earlier.

Area forecast discussion, Apr 29, 6:05 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
505 AM MDT TUE APR 29 2008

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...UPPER RIDGING WILL
DOMINATE THE WEATHER TODAY WITH WARM AND DRY CONDITIONS THE RESULT.
A WEAK UPPER LEVEL DISTURBANCE MOVING UP FROM THE SW WILL PROBABLY
CAUSE SOME VIRGA AND PERHAPS A FEW SPRINKLES THIS AFTERNOON BUT
WILL CONTINUE TO LEAVE OUT OF FORECAST DUE TO SUCH DRY LOW LEVELS.
MAIN CONCERN TODAY WILL BE FIRE WEATHER WITH BIG QUESTION BEING
WILL THE WINDS GET STRONG ENOUGH AS LEE TROUGH STRENGTHENS A BIT
AT THE SURFACE.  WHERE FUELS HAVE DRIED OUT...WINDS WILL INCREASE
ENOUGH FOR KLAR/KRWL AREAS TO INCLUDE A RED FLAG WARNING AFTER 19Z.
IN WESTERN NEBRASKA PANHANDLE...WINDS WILL BE MORE MARGINAL THOUGH
THEY WILL INCREASE IN AFTERNOON.  HAVE DECIDED TO INCLUDE THEM IN
RED FLAG WARNING ALSO UNTIL 01Z THIS EVENING TO MATCH SURROUNDING
OFFICES.  FLOW ALOFT BACKS TO SW TONIGHT AHEAD OF COLD FRONT THAT
GETS TO WESTERN EDGE OF CWA BY 12Z WED.  FRONT WILL MOVE THROUGH
ROUGHLY WESTERN HALF OF CWA DURING THE MORNING WED...AND EASTERN
CWA IN THE AFTERNOON AS DEEP UPPER TROUGH SHIFTS OUT OF PACIFIC NW.
WHILE THERE STILL WILL NOT BE VERY MANY SHOWERS WED AFTERNOON...
THESE WILL OBVIOUSLY BE INCREASING WED NIGHT AS UPPER TROUGH SLOWLY
SETTLES INTO NORTHERN ROCKIES.  MODELS ALL POINT TOWARD A DOUBLE
UPPER LOW STRUCTURE WITH EMPHASIS EVENTUALLY SHIFTING TO SOUTHERN
ONE BY THU MORNING.  NAM AND ECMWF ARE FURTHER SOUTH THAN GFS AT
THIS POINT WHICH WILL MAKE A BIG DIFFERENCE ON THE AREAS GETTING
THE MAIN PRECIP.  EITHER WAY...THE SNOW LINE WED NIGHT WILL LOWER
TO 4500 FEET OR SO AS SHOWERS BECOME LIKELY OVER ENTIRE CWA.
STILL TOO EARLY FOR A WATCH...BUT WILL NEED SOMETHING FOR AT
LEAST THE MOUNTAINS IN DUE TIME...AND DEPENDING ON THE TRACK OF
THE SOUTHERN UPPER LOW POSSIBLY EAST CENTRAL WY AND NORTHERN
PANHANDLE.  TEMPS WILL STILL BE MILD WED...THEN COOLER WED NIGHT.

.LONG TERM...THU THROUGH MON...
A STRONG UPPER LEVEL CUTOFF LOW PRESSURE SYSTEM WILL IMPACT THE
REGION THU AS IT MOVES FROM SOUTHERN WY TO NEB AND STRENGTHENS
DURING THE DAY. THE CUTOFF WILL MOVE VERY LITTLE THU NIGHT WITH
CYCLONIC UPPER FLOW REMAINING OVER THE FORECAST AREA. THE DEEP
CUTOFF WILL MOVE SLOWLY OFF TO THE EAST FRI AND FRI NIGHT WITH
NORTHWEST FLOW ALOFT DEVELOPING OVER THE FORECAST AREA. FAIRLY
NONDESCRIPT UPPER FLOW SATURDAY THROUGH MON. A DEEP SURFACE LOW WILL
MEANDER ACROSS KS AND NEB THU WITH PLENTY OF MOISTURE WRAPPING
AROUND ITS BACKSIDE OVER THE FORECAST AREA. THU WILL BE COLD WITH
SNOW AND SNOW/RAIN MIXTURE A GOOD BET. BRISK NORTH NORTHWEST SURFACE
WINDS WILL OCCUR THU EAST OF THE MOUNTAINS WITH AN ENHANCED SURFACE
PRESSURE GRADIENT. MOISTURE WILL REMAIN PRESENT FRI WITH BRISK
SURFACE WINDS AND CYCLONIC FLOW ALOFT. WILL CARRY SCATTERED TYPE
POPS FRI. FRI WILL NOT BE AS COLD AS THU AS HEIGHTS BEGIN TO SLOWLY
REBOUND. SURFACE HIGH PRESSURE OVER THE HIGH PLAINS SAT WILL DRY THE
AIRMASS WITH TEMPS CONTINUING TO SLOWLY REBOUND...ALTHOUGH HIGH
TEMPS SAT WILL REMAIN BELOW NORMAL. MOIST UPSLOPE SURFACE FLOW WILL
DEVELOP SUN WITH A CHANCE OF SHOWERS FROM THE MOUNTAINS WESTWARD.
UPSLOPE SURFACE FLOW WILL CONTINUE MON WITH A CHANCE OF SHOWERS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TODAY THROUGH WED.

&&

.FIRE WEATHER...RED FLAG WARNING FOR LOWER ELEVATIONS WEST OF THE
LARAMIE RANGE MAINLY THIS AFTERNOON DUE TO WARM TEMPS AND RELATIVE
HUMIDITIES FROM 10 TO 15 PERCENT ALONG WITH SW WINDS OF 15-30 MPH.
RED FLAG WARNING ALSO POSTED FOR WESTERN NEBRASKA PANHANDLE FROM
1-7 PM TODAY ALTHOUGH SSE WIND SPEEDS WILL BE MORE MARGINAL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING 1-7 PM TODAY FOR FIRE WEATHER ZONES 292...293.
NE...RED FLAG WARNING 1-7 PM TODAY FOR FIRE WEATHER ZONES 200...202.

&&

JLH/JR
Hazardous weather outlook, Apr 29, 6:09 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
509 AM MDT TUE APR 29 2008

WYZ059-060-063-064-066>070-301130-
CONVERSE-NIOBRARA-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
509 AM MDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL IMPACT THE REGION WEDNESDAY AFTERNOON THROUGH
FRIDAY. THERE COULD BE SOME THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING...FOLLOWED BY RAIN CHANGING TO SNOW THURSDAY INTO FRIDAY.
SOME ACCUMULATING SNOW...PERHAPS HEAVY IN THE MOUNTAINS...LOOKS
LIKELY FOR ELEVATIONS ABOVE ABOUT 4500 FEET...WITH STRONG WINDS
ALSO POSSIBLE. STOCK OWNERS SHOULD MONITOR THIS SYSTEM AS IT
COULD PRODUCE PROLONGED WET...WINDY AND COOL WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ061-062-065-301130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
509 AM MDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON INTO EARLY THIS
EVENING. A COMBINATION OF LOW HUMIDITIES AND BRISK WINDS WILL
CREATE CONDITIONS FAVORABLE FOR THE RAPID SPREAD OF FIRES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL IMPACT THE REGION WEDNESDAY AFTERNOON THROUGH
FRIDAY. THERE COULD BE SOME THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING...FOLLOWED BY RAIN CHANGING TO SNOW THURSDAY INTO FRIDAY.
SOME ACCUMULATING SNOW...PERHAPS HEAVY IN THE MOUNTAINS...LOOKS
LIKELY FOR ELEVATIONS ABOVE ABOUT 4500 FEET...WITH STRONG WINDS
ALSO POSSIBLE. STOCK OWNERS SHOULD MONITOR THIS SYSTEM AS IT
COULD PRODUCE PROLONGED WET...WINDY AND COOL WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Nebraska, 2008Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.